MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888146044P
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Unintended Radiation Exposure (4565); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, approximately 3 hours into dialysis, the nurse noted that the catheter had a high arterial pressure.At this point, they tried to flush the arterial lumen of the catheter but that was the time when the catheter was ruptured.It was also stated that they were able to apply quickly the blue clamp above the ruptured part of the catheter.The patient was taken to the radiology for urgent rewire and the large tear between the clamp can be visualized.The catheter was not repaired, there was a leak at the middle of the extension tube.Tego was not utilized and there was no luer adapter issue.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, approximately three hours into dialysis, the nurse noted that the catheter had a high arterial pressure.At this point, they tried to flush the arterial lumen of the catheter but that was the time when the catheter was ruptured.It was also stated that they were able to apply quickly the blue clamp above the ruptured part of the catheter.The patient was taken to the radiology for urgent rewire and the large tear between the clamp can be visualized.The catheter was not repaired, there was a leak at the middle of the extension tube, tego was not utilized and there was no luer adapter issue.The dialysis treatment was stopped immediately after noticing the catheter damage and the treatment was not completed.There was a blood loss of 25-50 ml (milliliter) and blood transfusion was not required.The patient required urgent replacement of the catheter as the intervention/treatment required as a result of the leakage, nothing unusual was observed on the device prior to use, flushing was performed and the nurse stated that the device can aspirate easily.It was also mentioned that tego caps were utilized with the device, the blood of the patient was safely returned through the venous lumen, chlorohexidine swabs with alcohol was the cleaning agent used on the device, there were no patient symptoms or complications associated with this event and x-ray was not performed.The clamps were moved periodically as the standard practice of the facility, chlorohexidine swab was the cleaning agent utilized to clean the adapters and the cleaning agent was allowed to dry thoroughly prior to applying ointment to the area.The medical intervention provided to the patient were replacement of the catheter and dialysis again to assess the patency of the catheter.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, approximately 3 hours into dialysis, the nurse noted that the catheter had a high arterial pressure.At this point, they tried to flush the arterial lumen but that was the time when the catheter was ruptured.It was also stated that they were able to apply quickly the blue clamp above the ruptured part of the catheter.The patient was taken to the radiology for urgent rewire and the large tear between the clamp can be visualized.The catheter was not repaired, there was a leak at the middle of the extension tube, tego was not utilized and there was no luer adapter issue.The dialysis treatment was stopped immediately after noticing the damage and the treatment was not completed.There was a blood loss of 25-50 ml (milliliter) and blood transfusion was not required.The patient required urgent replacement of the catheter as the intervention/treatment for the leakage, nothing unusual was observed on the device prior to use, flushing was performed and the nurse stated that the device can aspirate easily.It was also mentioned that tego caps were utilized with the device, the blood of the patient was safely returned through the venous lumen, chlorohexidine swabs with alcohol was the cleaning agent used on the device, there were no patient symptoms or complications associated with this event and x-ray was not performed.The clamps were moved periodically as the standard practice of the facility, chlorohexidine swab was the cleaning agent utilized to clean the adapters and the cleaning agent was allowed to dry thoroughly prior to applying ointment to the area.Replacement of the catheter was the medical intervention provided to the patient and dialysis was performed again to assess the patency of the catheter.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: g1(mfr contact first name, last name, street1, mfr city, region, postal code, email, phone number), g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection of the returned photos showed the catheter with a rupture in the tubing of the arterial extension tube.It was reported that there was a leak or hole on the extension tube.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H6 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
avi kluger
5920 longbow drive
boulder,co, MA 80301
3035306582
MDR Report Key11665419
Report Number3009211636-2021-00081
Device Sequence Number11545193
Product Code MSD
UDI-Device Identifier10884521158467
UDI-Public10884521158467
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2024
Device Model Number8888146044P
Device Catalogue Number8888146044P
Device Lot Number1926100301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer04/21/2021
07/08/2021
07/14/2021
12/07/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date05/13/2021
07/09/2021
07/15/2021
12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale